Ask a doctor

Using Hydroquinone Has Damaged my Skin: How Do I Reverse This and Regain Normal Skin Tone?

i am of fair to dark skintone,but the colour of my buttom is really dark and is filled with do i get rid of this darkness nd existing stretch marks and cellulite looking spots?

Doctor Answers 2

Hydroquinone and skin

Using hydroquinones for an extended period of time can cause darkening called exogenous ochronosis, which is difficult to reverse, but it does not cause stretch marks or cellulite.  You need an evaluation by a board certified dermatologist to determine what the condition of your skin is and how to treat it.

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

1 Diamond Hill Road
Berkeley Heights, NJ 07922

Hydroquinone Side Effects

Hydroquinones are bleaching agents that should be monitored by a board certified dermatologist.  The most common side effect is irritation of the skin.  A more rare side effect is ochronosis.  This is a permanent discoloration of the skin that is fortunately very rare but occurs in patients using hydroquinones for a long duration. 

Anthony Perri, MD
Houston Dermatologist

9305 Pinecroft Dr. Suite 305
The Woodlands, TX 77380

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.